Please see a gastro intestinal doctor. If you have a problem with your liver, you can have fluid build up in your abdomen. It is called ascites.
Member has chosen to not make this information public.
Member not yet following any Pages.
@fcleaner1 You can see my husband's story above posted in May of 2018. He would not be here without the tube. It was removed 3 weeks ago. Unless you have swallowing issues, the tube doesn't prevent you from taking food by mouth. You can also put your meds through the tube.
@beverlynm Were your labs for both potassium and phosphorus with range? My husband has not taken binders, as his labs have always been good. He could not take food by mouth for almost a year because his salivary glands were destroyed by radiation. He has devised a technique of using bitty, bitty sips of water with food so he can chew. He is ready to get rid of the PEG tube. He eats many small courses throughout the day.
His itching is truly painful, but his labs remain within normal range. Wondering if normal is normal for the individual. The doctors are not very helpful, as IT IS ONLY ITCHING!
Fortunately, he has learned to use a small amount of water (because fluid restricted -dialysis) with each bite and he is eating moist foods like a horse. He had his last radiation treatment on his neck April 2017. It was the treatment which destroyed what remained of his salivary gland. He tried hard to eat, but could not. He reached 116 lbs in June 2017. The tube was installed on June 24. He is up to 140 lbs! This after we started using real food in the tube, as well as formula.
He ties his in a knot, and it works for him. Works for me that I don't have to wash it.
@lisakuehl Dialysis is one reason for drug doses to be adjusted. My husband was taking a multi-vitamin when he first started dialysis, and his first labs were waaaaaay off. He now takes a low dose of B & C after dialysis. Those are water-solvable vitamins, therefore they are removed by dialysis. I imagine there are many other reasons for adjusting doses of both Rx and OTC drugs.
@colleenyoung Maybe you will want to cross post this to other groups.
My husband has fought Squamous Cell Carcinoma since summer 2015. He has had many surgeries, many rounds of radiation, Erbitux from September 2016 to June 2017 when a pet scan showed that while the Erbitux had worked on the cutaneous lesions, the cancer had metastasized to his liver, diaphragm and neck.
He was started on Keytruda in June 2017 and PET scans in October 2017 and February 2018 were clear. He continued having profound fatigue and it was always blamed on "chemo" and radiation. Sometimes he would fall asleep in mid sentence. The Keytruda took his transplanted kidney – that is why we waited so long to try it. Of course, hindsight is 20/20. We now do home hemo-dialysis four times a week. When we do the dialysis, we have to keep a record of his blood pressure and pulse every 30 minutes.
Last Friday we had an appointment with his Nephrologist, who also acts as his primary doctor. One of the nurses from the dialysis center was there. I had the records from our prior month's dialysis sessions, so I gave them to her. She leafed through them and said, "Why is his blood pressure falling into the 40's?" She brought it to the doctor's attention. Turns out that a legacy blood pressure medicine called Atenolol was the reason. My husband had been taking it for years. He stopped that day, and the change has been nothing short of miraculous. Today he got out in the yard and worked for the first time in a couple of years.
The reason I telling this is that you should question everything. The pharmacist is so right about knowing WHY you are taking what you are taking. That nurse gave my husband a chance to live again, instead of just existing. QUESTION EVERYTHING!!!